MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient had a pericardial effusion.A pericardial pigtail drain was placed.The case was completed with cryo.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least nine applications were performed with balloon catheter 2af284 / 79020-69 on the date of the event with no system issue.This is a clinical issue encountered during the procedure.No product malfunction reported.Upon visual inspection of the sheath 4fc12 / 75431-049, results showed the device was intact with no apparent issues.The sheath passed the test as per specification.Dissection did not show any breakage of the pull wire or any leakage.In conclusion, the reported issue has been not confirmed through testing and data analysis.The clinical issue (pericardial effusion) was encountered during the case.The sheath passed the returned product inspection.If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7216210
Report Number3002648230-2018-00051
Device Sequence Number13486582
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number75431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2AF284-BALLOON CATHETER, 990063-020-MAPPING CATHET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight119